Alert archive / Indiana / Tornado Warnings in 2025
Tornado Warning 55, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Dec 28, 2025, 7:36 PM EST for Greene County, Indiana. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2025, 7:36 PM EST (00:36 UTC)
- Expired
- Dec 28, 2025, 7:44 PM EST
- In force
- 8 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Greene County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 3:47 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021
WFUS53 KIND 290036
TORIND
INC055-290100-
/O.NEW.KIND.TO.W.0055.251229T0036Z-251229T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
736 PM EST Sun Dec 28 2025
The National Weather Service in Indianapolis has issued a
* Tornado Warning for...
Northeastern Greene County in southwestern Indiana...
* Until 800 PM EST.
* At 736 PM EST, a severe thunderstorm capable of producing a tornado
was located over Bloomfield, or 22 miles southwest of Bloomington,
moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Bloomfield and Solsberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3899 8699 3909 8701 3915 8669 3895 8669
TIME...MOT...LOC 0036Z 271DEG 51KT 3903 8690
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Updike1 follow-up statement
442 WWUS53 KIND 290044 SVSIND Severe Weather Statement National Weather Service Indianapolis IN 744 PM EST Sun Dec 28 2025 INC055-290054- /O.CAN.KIND.TO.W.0055.000000T0000Z-251229T0100Z/ Greene IN- 744 PM EST Sun Dec 28 2025 ...THE TORNADO WARNING FOR NORTHEASTERN GREENE COUNTY IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Tornado Watch remains in effect until 900 PM EST for southwestern Indiana. LAT...LON 3899 8699 3909 8701 3915 8669 3895 8669 TIME...MOT...LOC 0042Z 271DEG 51KT 3903 8675 $$ Updike
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Dec 28, 6:55 PM EST, 41 minutes earlier. Its key messages:
- Narrow convective line with the potential for brief wind gusts in excess of 50mph and perhaps a tornado will move across central Indiana early this evening
- Peak wind gusts at 45 to 50mph across the northern half of central Indiana at times tonight and Monday
- Rapidly falling temperatures into the teens and 20s tonight and Monday with wind chill values near zero at times
- Much colder weather through the upcoming week with chances for light snow Wednesday night/New Year's Eve
Area forecast discussion, Dec 28, 6:55 PM EST, 41 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 655 PM EST Sun Dec 28 2025 .KEY MESSAGES... - Narrow convective line with the potential for brief wind gusts in excess of 50mph and perhaps a tornado will move across central Indiana early this evening - Peak wind gusts at 45 to 50mph across the northern half of central Indiana at times tonight and Monday - Rapidly falling temperatures into the teens and 20s tonight and Monday with wind chill values near zero at times - Much colder weather through the upcoming week with chances for light snow Wednesday night/New Year's Eve && .MESOSCALE UPDATE... Issued at 655 PM EST Sun Dec 28 2025 Latest discussion: Focusing heavily on any North to South oriented line segments with this QLCS, as these portions of the line have a much more advantageous orientation for ingestion of strong effective bulk shear and therefor a higher potential for tornadoes. Outside of this, momentum transfer for the LLJ should lead to 50-60mph wind gusts along the line. Previous discussion as follows: A volatile frontal boundary will enter central Indiana over the next hour, of which will have the potential to produce severe wind gusts and a few tornadoes. Latest analysis shows a strong shear in the lowest 3km, mainly attributed to a 45-55kt LLJ. This is aiding in the invigoration of ongoing convection over central IL and northwest IN. That said, northern portions of the line are approaching an area of mid level subsidence of which will limit convective instability and effective shear. This should weaken the overall line with time as it pushes into northern portions of Indiana, including far N portions of central Indiana. For now, 50-60mph winds will be the main threat, but given 150-200 m2/s2 of 0-1km SRH, a brief spin-up cannot be ruled out. Further south, greater low level instability and effective shear should result in the continuation of a strong LEWP convective line. Upstream, some of the highest reflectivity has been progressing orthogonal to the mean flow, likely due to a mid level gravity wave. This could lead to a more eastward propagation in the strongest thunderstorm components. Due to the LEWP features, breaks in the flow could allow for narrow corridors of rotation and therefor the tornado threat is expected to continue for the next few hours from Vermillion to Boone Counties and points southward along the line. && .SHORT TERM (This evening through Monday)... Issued at 1244 PM EST Sun Dec 28 2025 The primary focus for the short term period will be tracking a potent system this evening into tonight which will bring a line of strong to severe storms, strong gradient winds, and a 40+ degree temperature drop over 6 to 9 hours. As of early this afternoon, skies remain mostly cloudy across the state with winds gradually ramping up as the LLJ strengthens. The surface low associated with the system continues to deepen as it moves across northern Illinois with showers and storms were moving across northern Illinois. These are expected to remain northwest of the forecast area through the remainder of the afternoon with the main timeframe for concern from around 5PM to 10PM as the aforementioned line moves in. Severe Threat. Dew points across both central Indiana have risen into the low 60s with most areas now seeing temperatures in the low to mid 60s with increasing confidence in a narrow axis of even higher dewpoints just ahead of the front. High resolution models continue to pick up on a narrow axis of higher dewpoints just ahead of the front which will allow for ML CAPE values of 500-800 j/kg across Illinois where convective initiation is expected. Dynamic indices are all favorable for convection with 0-1km shear upwards of 20kts and SRH values upwards of 300/400 m2/s2. The main question will be how far east the better instability stretches with the loss of diurnal heating towards the time the line crosses into western Indiana. The tornado threat will mainly be across the western and northwestern portions of the forecast area before the loss of instability begins to transition the threat to just damaging winds. With the line expected to become organized, the severe threat will persist through all of central Indiana even as instability drops. While the greater threat will be across Illinois, do have concerns in widespread 40-55 mph winds along the line with sporadic 60-65 mph winds and at least a few kinks in the line which could produce tornadoes. Gradient Wind Threat. Outside of storms, gradient winds will gust 40-50 mph along and just behind the line of storms with the stronger gusts with occasional gusts of 35-50 mph continuing through the night. Model soundings show that as the CAA strengthens, the boundary layer never fully decouples with mixing up to around 3000ft through the night. The boundary layer winds will be strongest towards daybreak tomorrow which is when the confidence is highest in the higher-end gusts. Winds aloft will gradually weaken through the day as the system exits which will bring an end to the stronger gusts by the evening. Flash Freeze and Snow Threat. The other focus for tonight will be the temperature crash in the aftermath of the frontal passage with a drop from the 60s into the 20s in around six hours. This presents a risk for a flash freeze. While strong post-frontal winds will help evaporate some surface moisture, any residual standing water on untreated surfaces, particularly bridges and overpasses, will likely freeze rapidly before it can dry along with areas where water had ponded earlier in the night. The snow threat looks increasingly minimal tonight as there will be little to no forcing by the time the temperatures drop below freezing. Some snow showers will be possible across the northern counties tomorrow along with flurries to the south associated with the backend of the system but any lake effect snow will remain north of the forecast area based on expected wind fields. && .LONG TERM (Monday night through Sunday)... Issued at 231 PM EST Sun Dec 28 2025 A large scale closed low over the Great Lakes to James Bay will dominate the area for most if not all of the long term period, producing dramatically cooler conditions and a couple of opportunities for precipitation amidst a mostly dry stretch for the week. The coolest temperatures will be early in the period in the wake of the sharp cold front expected this evening, with lows Monday night in the teens and highs Tuesday struggling back into the mid 20s to around 30. A weak, quick-hitting clipper on the periphery of the larger scale closed low will bring low chances for snow showers to portions of the area mainly Wednesday night. Even lower chances for precip come Friday night into early Saturday, mainly across southern portions of the area. Latest deterministic runs are keeping this precipitation well to our south, so would not be surprised to see the blend catch up in the next day or two and return a dry forecast here. In general, expect temperatures to be much more seasonable for the final week of 2025 into the start of 2026, with at least one, perhaps two chances for light precipitation as we go through the week. Keep an eye on snow chances for New Year's Eve, particularly those planning to be on the roads that night. && .AVIATION (00Z TAF Issuance)... Issued at 626 PM EST Sun Dec 28 2025 Impacts: - Widespread MVFR ceilings through the period, with brief IFR possible in TS early - Line of strong storms in the first 1-2 hours of the period. - Strong winds veering from southwesterly to westerly early in the period, gusting to near 40KT at times - Flurries/light snow possible Monday morning, potential highest at LAF Discussion: A strong cold front will pass through the area early in the period, with a line of strong to potentially severe storms just ahead of it, which will impact the TAF sites within the first 1-2 hours of the period. Will handle with VCTS and TEMPO thunder at all sites, except for LAF, where the line will clear within the first 30 minutes or so. Gusts as high as 45-50KT will be possible with the line, along with brief IFR conditions. Once the line and front passes, winds will quickly shift to westerly, though gusts to near 40KT will continue throughout much of the night and into Monday, with sustained winds in the mid to upper 20KT range. MVFR ceilings will dominate throughout the period, though some VFR may return late in the period. A few snow showers or light flurries will be possible Monday morning, mainly north. Will maintain a PROB30 at LAF for snow. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 PM EST Monday for INZ021-028>031-035>049- 051>057-060>065-067>072. && MESOSCALE...Updike SHORT TERM...White LONG TERM...Nield AVIATION...Nield
Hazardous weather outlook, Dec 28, 10:09 AM EST, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1009 AM EST Sun Dec 28 2025 INZ021-028>031-035>049-051>057-060>065-067>072-291515- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 1009 AM EST Sun Dec 28 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. A narrow line of showers thunderstorms will move across the area this evening. Damaging winds and the potential for isolated tornadoes will be the main threat along the line. Outside of any rain or thunderstorms, winds will increase this afternoon with gusts peaking at 50 mph at times this evening and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind gusts will continue to peak at 45 to 50 mph into Monday afternoon before gradually decreasing. A few flurries and light snow showers are possible on Monday as well but no accumulation is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Dec 28, 7:01 PM EST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
701 PM EST Sun Dec 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Tstm Wnd Gst 1 W Knightsville 39.52N 87.10W
12/28/2025 M64 MPH Clay IN Public
&&
NIELDLocal storm report, Dec 28, 7:02 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
702 PM EST Sun Dec 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM Tstm Wnd Gst 4 W Bainbridge 39.76N 86.88W
12/28/2025 M52 MPH Putnam IN Emergency Mngr
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 7:10 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hendricks, Howard, Madison and 3 more | 50 min |
| Dec 28, 7:14 PM EST | Severe Thunderstorm Warning | IND | Clay, Hamilton, Hancock, Hendricks, Johnson, Marion and 3 more | 46 min |
| Dec 28, 7:40 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Daviess, Greene, Jackson, Johnson and 6 more | 50 min |
| Dec 28, 7:51 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Johnson, Madison and 4 more | 39 min |
| Dec 28, 8:16 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 5 more | 44 min |
| Dec 28, 8:26 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Randolph, Rush, Shelby | 34 min |
| Dec 28, 8:57 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings, Rush | 33 min |
Nearby
Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.